Graphs and Combinatorics

, Volume 29, Issue 5, pp 1175–1181 | Cite as

The Domination Polynomial of a Graph at −1

Original Paper

Abstract

Let G be a simple graph. The domination polynomial of a graph G of order n is the polynomial \({D(G,x)=\sum_{i=0}^{n} d(G,i) x^{i}}\) , where d(G, i) is the number of dominating sets of G of size i. In this article we investigate the domination polynomial at −1. We give a construction showing that for each odd number n there is a connected graph G with D(G, −1) = n.

Keywords

Domination polynomial Value 

Mathematics Subject Classification (2000)

Primary 05C60 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Akbari S., Alikhani S., Peng Y.H.: Characterization of graphs using domination polynomial. Europ. J. Combinatorics. 31, 1714–1724 (2010)MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    Akbari, S., Oboudi, M.R.: Cycles are determined by their domination polynomials. Ars. Combin. (in press). Available at http://arxiv.org/abs/0908.3305
  3. 3.
    Alikhani, S., Peng, Y.H.: Introduction to domination polynomial of a graph. Ars Combin (in press). Available at http://arxiv.org/abs/0905.2251
  4. 4.
    Alikhani S., Peng Y.H.: Independence roots and independence fractals of certain graphs. J. Appl. Math. Comput. 36(1–2), 89–100 (2011)MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    Alikhani S., Peng Y.H.: Dominating sets and domination polynomials of certain graphs. II Opuscula Mathematica. 30(1), 37–51 (2010)MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    Alikhani, S., Peng, Y.H.: Dominating sets and domination polynomials of paths. Int. J. Math. Math. Sci. 2009(2009), Article ID 54204Google Scholar
  7. 7.
    Alikhani S., Peng Y.H.: Domination polynomials of cubic graphs of order 10. Turk. J. Math. 35, 355–366 (2011)MathSciNetMATHGoogle Scholar
  8. 8.
    Arocha J.L., Llano B.: Mean value for the matching and dominating polynomial. Discuss. Math. Graph Theory. 20, 57–69 (2000)MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    Balister P.N., Bollobás B., Cutler J., Pebody L.: The interlace polynomial of graphs at −1. Europ. J. Combinatorics. 23, 761–767 (2002)MATHCrossRefGoogle Scholar
  10. 10.
    Brouwer, A.E.: The number of dominating sets of a finite graph is odd (preprint)Google Scholar
  11. 11.
    Frucht R., Harary F.: On the corona of two graphs. Aequationes Math. 4, 322–324 (1970)MathSciNetMATHCrossRefGoogle Scholar
  12. 12.
    Levit, V.E., Mandrescu, E.: The independence polynomial of a graph at −1. Availabe at http://arxiv.org/abs/0904.4819v1
  13. 13.
    Stanley R.P.: Acyclic orientations of graphs. Dis. Math. 5, 171–178 (1973)MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer 2012

Authors and Affiliations

  1. 1.Department of MathematicsYazd UniversityYazdIran
  2. 2.School of MathematicsInstitute for Research in Fundamental Sciences (IPM)TehranIran

Personalised recommendations